MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Model Number |
VNMF3737C229TU |
| Medical Device Problem Code |
Malposition of Device (2616)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/14/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
A valiant navion stent graft system was implanted in a patient for the endovascular treatment of a 35 mm thoracic aortic aneurysm.The patient previously had a carotid-subclavian bypass.Access vessels were small (left and right iliac both 7mm), so the physician opted for the vncf3737c229tu device.A vnmc3737c182tu stent graft was also successfully implanted during the procedure.The patient had bilateral external iliac stents and a left common iliac stent previously implanted.There was stenosis at the origin of the right common iliac.When the vncf3737c229tu device was in position on the outer curve, the physician started to deploy the device and pulled the rapid deployment trigger.When the physician thought that they had reached the end of the delivery system, it was noted that the device had not fully deployed and they then pulled the handle down further.It was reported that this may have been the cause of the inaccurate deployment.The device was deployed approximately 0.5 cm short of the intended landing zone.Angiogram showed that the aneurysm was sealed, and the subclavian was covered, as intended.The physician was happy with the seal and decided to complete the procedure.No additional clinical sequelae were reported and the patient is fine.
Additional Manufacturer Narrative
Additional information received during the index procedure when the rapid deployment was being performed no ventricular pacing was used but pressure was lowered to a mean of 80.Forward pressure was maintained and the stiff wire was confirmed forward on the greater curve.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the reported inaccurate delivery, landing 5mm short of the intended proximal landing target, could not be determined from the films provided.Review of a pre-implant ct/3d film report revealed that the patient had a 62mm max diameter taa beginning 5mm caudal to the lsa within the arch, as well as a 54mm diameter taa located in the proximal descending thoracic.The proximal intended seal zone length between the taa and the lcca was 20mm.The proximal seal diameter ranged from 32 ¿ 34mm in diameter.No appreciable thrombus with moderate calcification was observed along the proximal seal zone, and the arch was moderately angulated.Complete images during implant and ct¿s post-implant were not returned for review.A single returned 7-second video of an angiogram during implant revealed that 2 valiant navion devices had been implanted in the thoracic.Images during delivery system advancement, stent graft deployment, and removal of the delivery systems were not observed on the returned film.Therefore, assessment during the occurrence of the reported event could not be performed.The proximal device appeared to be positioned with the proximal covered stent essentially at the level of the left common carotid artery.The device was gradually angulated as it extended across the arch.The distally implanted device was adequately overlapping across the proximal stent graft, and was positioned distally to just above the level of the celiac artery.The stent graft was patent, and no endoleak or any stent graft issues were observed.Analysis of the returned films did not reveal any stent graft or anatomical anomalies that could explain the reported event.It is possible that this was due to an unknown anatomical and/or user related issue.A device issue cannot be ruled out as a potential cause.However, the delivery system was not available for return and a product investigation could not be performed.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event problem and evaluation codes updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.